Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 441, NWS Shreveport, LA

August 22, 2008Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2008, 5:00 PM CDT for Bossier Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 5:00 PM CDT (22:00 UTC)
Expired
Aug 22, 2008, 5:45 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 22, 3:21 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT FRI AUG 22 2008

.DISCUSSION...
OLD UPPER TROUGH WHICH HAS BEEN LINGERING OVER THE AREA FOR THE PAST
FEW DAYS IS LIFTING NORTHEAST...WHICH WILL LEAVE THE FORECAST AREA
BETWEEN HIGH PRESSURE SYSTEMS FOR THE NEXT FEW DAYS. RAIN CHANCES
WILL LINGER...HOWEVER AS THE TROPICAL SYSTEM TO THE SOUTHEAST
APPROACHES...THE AREA MAY GO UNDER GO SOME SUBSIDENCE IN THE LEFT
FRONT QUADRANT. THIS SOMEWHAT NOTICEABLE TODAY OVER ALABAMA AND
MISSISSIPPI. WILL LOWER POPS ACROSS THE CWA...BUT NOT REMOVE FROM
FORECAST. AS FAY MOVES INTO MISSISSIPPI...EXPECT SURFACE WINDS TO
INCREASE FROM THE NORTH...ESPECIALLY EASTERN ZONES. AT THIS TIME...
HOPING 10 TO 15 KTS WILL SUFFICE...UNLESS THE STORM MOVES CLOSER
TO THE AREA BEFORE TURNING NORTH...AS THE NAM SUGGESTS. FOR EARLY
NEXT WEEK...EXPECT THE RIDGE OVER THE WESTERN STATES TO AMPLIFY
WITH FAY REMNANTS TO EJECT NORTHEAST...MAYBE AS EARLY AS TUESDAY.
HOWEVER...ALL MODELS HANDLE THIS DIFFERENT...SO CONFIDENCE AFTER
SUNDAY RATHER LOW. WILL CONTINUE WITH LOW RAIN CHANCES DURING THE
MIDDLE OF THE WEEK BUT CONVECTION SHOULD RETURN BY LATE WEEK AS A
DEEPER WAVE MOVES INTO THE SOUTHERN PLAINS BY THURSDAY. HIGH
TEMPERATURES SHOULD REMAIN IN THE UPPER 80S TO LOWER 90S FOR MUCH
OF THE AREA WITH CLOUDS AND RAIN AROUND...WITH TEMPS WARMING TO
THE MID 90S AFTER FAY DEPARTS.

&&

.AVIATION...

AFTERNOON RADAR SHOWS WIDELY SCATTERED TSRA ACROSS PARTS OF NORTHERN
LA AND SOUTHERN AR. ELD BRIEFLY WENT DOWN TO LIFR CONDITIONS AS A
+TSRA PASSED THROUGH ITS TERMINAL. MORE TSRA ACTIVITY IS POSSIBLE
OVER THE NEXT COUPLE OF HOURS...WITH AR AND LA TERMINALS HAVING THE
BEST PROBABILITY OF SEEING TSRA THIS AFTERNOON. AMENDMENTS FOR TEMPO
TSRA WILL BE DONE AS NEEDED. EXPECT LOCALLY REDUCED CIGS/VSBYS WITH
WIND GUSTS TO 25KTS IN AND NEAR TSRA. TSRA ACTIVITY SHOULD DISSIPATE
WITH SUNSET...AND VFR CONDITIONS ARE EXPECTED THROUGHOUT THE
NIGHTTIME HOURS.  HOWEVER PATCHY FOG DEVELOPMENT WILL BE POSSIBLE AT
ALL TERMINALS AFTER 06Z AS GROUNDS ARE STILL MOIST. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  92  72  93  72 /  20  30  20  20  20
MLU  71  91  70  90  71 /  20  50  20  40  30
DEQ  69  93  69  95  70 /  20  20  20  20  10
TXK  71  92  71  94  71 /  20  20  20  20  10
ELD  70  90  71  91  70 /  20  30  20  20  30
TYR  71  92  72  94  72 /  20  20  20  20  10
GGG  71  92  71  94  71 /  20  30  20  20  10
LFK  71  92  71  93  71 /  20  30  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/11
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI AUG 22 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE FOUR STATE
REGION TODAY AND INTO TONIGHT AS ABUNDANT MOISTURE COMBINES WITH
AN UNSTABLE ATMOSPHERE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
ISOLATED WIND GUSTS TO 30 TO 35 MPH...DEADLY LIGHTNING...AND LOCALLY
HEAVY RAINFALL. AMOUNTS OF ONE TO TWO INCHES MAY OCCUR IN A SHORT
TIME..RESULTING IN PONDING OF WATER IN STREETS...LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TROPICAL SYSTEM FAY OR THE REMNANTS WILL BE PRODUCING SCATTERED
THUNDERSTORMS OVER THE EASTERN PORTION OF THE AREA...WHILE AN UPPER
LEVEL SHEAR AXIS WILL CONTRIBUTE TO ISOLATED THUNDERSTORMS ELSEWHERE.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 22, 2:05 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT FRI AUG 22 2008

ARZ073-222000-
UNION-
205 PM CDT FRI AUG 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 300 PM CDT FOR THE FOLLOWING COUNTY
IN SOUTH CENTRAL ARKANSAS
     UNION

INCLUDING THE FOLLOWING LOCATIONS
     CALION...EL DORADO...HUTTIG...JUNCTION CITY...NORPHLET...
     SMACKOVER AND STRONG

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF JUNCTION CITY...MOVING EAST AT
11 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3301 9224 3302 9298 3321 9297 3340 9274
      3337 9265 3338 9256 3333 9251 3333 9245
      3328 9242 3330 9233 3327 9230 3327 9222
      3321 9220 3322 9217 3317 9215 3316 9209
      3310 9212 3302 9206
TIME...MOT...LOC 1905Z 270DEG 9KT 3309 9292

ELEVEN
Special weather statement, Aug 22, 3:05 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT FRI AUG 22 2008

ARZ071-072-LAZ002-222100-
BOSSIER-COLUMBIA-LAFAYETTE-
305 PM CDT FRI AUG 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 400 PM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTHWEST ARKANSAS
     COLUMBIA AND LAFAYETTE

IN NORTHWEST LOUISIANA
     BOSSIER

INCLUDING THE FOLLOWING LOCATIONS
     BRADLEY...BUCKNER...EMERSON...LEWISVILLE...MAGNOLIA...MCNEIL...
     STAMPS...TAYLOR AND WALDO

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM MAGNOLIA...TO TAYLOR...TO
CANALE...MOVING NORTHEAST AT 19 MPH.

SMALL HAIL...AND WIND GUSTS NEAR 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3302 9299 3302 9376 3306 9385 3314 9385
      3313 9382 3316 9381 3316 9373 3317 9375
      3322 9371 3327 9372 3333 9366 3333 9369
      3338 9367 3344 9375 3349 9371 3348 9350
      3345 9341 3346 9311 3338 9311 3337 9297
TIME...MOT...LOC 2005Z 239DEG 17KT 3315 9353

12
Special weather statement, Aug 22, 3:22 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT FRI AUG 22 2008

LAZ003-004-222100-
CLAIBORNE-WEBSTER-
322 PM CDT FRI AUG 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 400 PM CDT FOR THE FOLLOWING
PARISHES
IN NORTHWEST LOUISIANA
     WEBSTER AND CLAIBORNE

INCLUDING THE FOLLOWING LOCATIONS
     HAYNESVILLE

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CULLEN...OR 10 MILES EAST OF
SPRINGHILL...MOVING EAST AT 12 MPH.

DIME SIZE HAIL...AND GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

LAT...LON 3302 9298 3287 9297 3288 9341 3302 9344
TIME...MOT...LOC 2022Z 262DEG 10KT 3297 9329

12
Special weather statement, Aug 22, 3:55 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT FRI AUG 22 2008

LAZ002-003-222200-
BOSSIER-WEBSTER-
355 PM CDT FRI AUG 22 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING
PARISHES
IN NORTHWEST LOUISIANA
     BOSSIER AND WEBSTER

INCLUDING THE FOLLOWING LOCATIONS
     COTTON VALLEY...CULLEN...SAREPTA AND SPRINGHILL

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAREPTA...OR 6 MILES SOUTHEAST OF
SPRINGHILL...MOVING EAST AT 13 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR GRIM...OR ABOUT 5 MILES EAST OF BELLEVUE.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3263 9332 3262 9345 3300 9369 3302 9362
      3302 9355 3302 9331 3301 9324 3292 9323
TIME...MOT...LOC 2055Z 248DEG 11KT 3292 9341

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:22 PM CDTSpecial Weather StatementSHVClaiborne38 min
Aug 22, 3:55 PM CDTSpecial Weather StatementSHVWebster65 min
Aug 22, 5:36 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo33 min
Aug 22, 2:05 PM CDTSpecial Weather StatementSHVUnion55 min
Aug 22, 3:05 PM CDTSpecial Weather StatementSHVColumbia, Lafayette55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.